Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Started getting irregular periods after taking postinor 2. What is going on?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11348 Questions
I have taken Postinor 2 (POSTINOR-2 is an emergency contraceptive, Each tablet contains 750 micrograms of the progestagen, levonorgestrel) on 24th NOv-12 and within a week i have had my period on 30th Nov-12 for the second time. I have already had my first period on 12th NOv-12. So i want to know why i had period for the second time in the same month. can the doctor tell why it happend so early?
Posted Sun, 30 Dec 2012 in Birth Control
Answered by Dr. Rakhi Tayal 45 minutes later
Thanks for posting your query.
Since you took Postinor-2 on 24th, the irregular bleeding that you had on 30th was the withdrawal bleeding which happens due to the high dose of hormones in the emergency contraceptive pill.
This is a common side effect of such pills. Your routine period can also be delayed by a few days. Do not worry. This is not indicative of pregnancy.
But I would advise you to use a surer way of contraception like oral pills as postinor-2 if taken repeatedly can cause you menstrual irregularities.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor